MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Model Number UPA37615
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: please provide procedure name and date, open inguinal tuesday sept 7.Please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail, no adverse consequences because the product was not used.How was procedure successfully completed? opened another device.Please provide status of product return.No return.The product was returned to ethicon inc for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the sample received determined that one top foil packet and an opened folder with the product was received for evaluation.The foil was visually inspected, and excessive wrinkles and a hole that appeared to be caused by the wrinkles was noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an inguinal hernia repair on (b)(6) 2021 and the mesh was used.It was reported that there was a pin-sized hole in the packaging of the device.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12585039
Report Number2210968-2021-09271
Device Sequence Number3908356
Product Code FTL
UDI-Device Identifier10705031237025
UDI-Public10705031237025
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberUPA37615
Device Catalogue NumberUPA37615
Device Lot NumberQCBCHSCO
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/06/2021
Patient Sequence Number1